Jump to content
Fragile55

Fragile55: new member introducing myself.

Recommended Posts

Fragile55

I am new here. I have tapered myself off of a low (50mg) dose of sertraline. (This time) I have been on and off Zoloft/ sertraline for decades. It's been several months of no SSRI and I am looking for any and all help with learning more about surviving and staying off of these drugs after watching several videos and checking into Mad in America.

Share this post


Link to post
Gridley

Welcome to SA, Fragile55.  Congratulations on being drug-free.

 

We are a site for helping members taper off psychiatric drugs and cope with withdrawal from those drugs.  We are staffed entirely by volunteers, most of whom are going through tapers and/or withdrawals of their own.

 

How fast did you taper the sertraline?  How are you feeling?  Do you have withdrawal symptoms? It is an unfortunate fact that the vast majority of doctors, including psychiatrists, don't believe significant withdrawal from antidepressants exists, and when their patients complain of withdrawal symptoms, the doctors deem these symptoms "relapse" or "return of the underlying condition" and put the patient on another drug and then another, trapping the patient on the drug "merry-go-round."

 

What is withdrawal syndrome.

 

The following link lists some common withdrawal symptoms.  

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF)

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain it really well: 

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (magnesium glycerinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

You mentioned surviving and stating off these drugs.  We strongly recommend using non-drug methods to cope with life and withdrawal.  Take a look at the links in the following link and see which you techniques you think you might benefit from.

 

 Non-drug techniques to cope

 

I encourage you to explore the site and, if you wish, comment on other members' threads.  You'll find the members and moderators here are welcoming, helpful and friendly.

 

This is your Introduction topic, where you can asks questions, post updates and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

 

 

Share this post


Link to post
Fragile55

This time I went down much more gradually than I have in the past as intructed by Drs, because of reading I have been doing. But I still probably did so too fast. I halved for two weeks, then quartered for two weeks then tried to cut tiny pieces for another two weeks and stopped.  I had  brain zaps FOR SURE, anxiety even still and definitely lots of super dark thoughts flitting in and out of my head. Especially bad when I had to take hydrocodone after a fall that fractured my pelvis. That stuff gave me massive rebound anxiety on the days I didn't take it to go to work. 

Share this post


Link to post
Gridley
57 minutes ago, Fragile55 said:

anxiety

 

Sorry about your pelvis.  I hope you're feeling better.

 

Here are some techniques that might help you with anxiety.  The legs-on-wall gentle yoga pose has worked very well for me with anxiety.  The magnesium and omegas I mentioned earlier also are helpful with anxiety.  

 

Share this post


Link to post
Fragile55

Thank you so much. I will check into the yoga poses, although my back is still really touchy from soft tissue injuries from that fall. 

I do take magnesium, Krill Oil supplements for Omega 3s, B12, B6, and am trying Ashwaganda at the moment, half recommended dose though, because last attempt gave me "GI issues"

I need to look at the files here to see if anyone has had experiences with Ashwaganda for anxiety, although I know it states this site doesn't recommend most supplements besides mag and Omega 3. 

Hope this weekend I will be able to read a lot more posts here.

Thank you!

Share this post


Link to post
Gridley
Posted (edited)
1 hour ago, Fragile55 said:

B6, and am trying Ashwaganda

Ashwaganda has a paradoxical effect on me (made me anxious).  Everybody's different.  B6 can be too activating (stimulating).

 

The yoga pose can be modified so that you're lying on the floor with your legs bent in a chair.  A bit easier and it still works. You can support your lower back and head with pillows.  I like a comforter over me, makes it cozy.

Edited by Gridley

Share this post


Link to post
Fragile55

Thank you, good to know!

The B6 being activating is scaring me a bit. I only take low doses of supplements since having issues in past with high doses of Vit C ( kidney stone after one week!)

And GI issues from Ashwaganda the first time I tried it. This time only taking half the recommended dose, since I already paid for two bottles. :( So far no GI issues with 1/2 a dose but now you have me worried. :(

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy